| || |
itching and sleeplessness taking hydro and oxycodone
i have had two surgeries in the past 5 mos. i was given oxycodone the 1st time and hydrocodone the second. i think they both had acetaminophin in them. im not allergic to any drugs that i know of, but both of these pills keep me up all night and when i do sleep i wake up constantly twitching and itching. its like having poison ivy w/o the rash. am i allergic to something in these drugs, or is this a common side effect of the two?
Last edited by wompas1; 08-29-2007 at 06:06 AM.
Reason: title change
Some itching is normal when you take more than you are suppose to, but if you are taking the correct dosage these shouldn't be make you itch and stay awake that much. You may be allergic to this type of medicine. You need to call your Dr. and tell them what is going on. This could be dangerous to you.
itchy and tired
I am one of those people who has this reaction to opiates.....they wake me up. Example: I could never take OxyContin at bed time as I would never fall asleep. Some of them have less of this effect than others though...so I would not rule out all opiates right away.
Also...for me...the itchiness seems to go hand in hand with the peppiness. The peppier I am the higher the chance of itchiness.
Suggestion: try taking benedryl for the itchiness and don't take the medication before bed time if possible. Or talk to your doctor about trying another pain med....
Crazy123, the itchiness can happen without taking more than what you are prescribed. It is a normal side effect. If the itching is extreme than it may be an allergic reaction, however opioids have that side effect, that is they tend to make people itch all of over sometimes. It all depends on the person taking the med.
It is also fairly normal for them to disrupt your sleep, as someone else has said. When I was on IV dilaudid in the hospital I would rarely 'sleep' on it, I would however kind of fall close my eyes and begin to dream, but I was aware of my surroundings and still conscious, as i I could hear people in the room talking and things like that, yet at the same time i was dreaming. This kind of thing is common with opioids, esp at high doses, you are experiencing the same kind of disruption of sleep, you just are not on a high enough dose to casue the sedation that I was experiencing. I still to this day have times where I am only partly asleep all night becasue I take a dilaudid for breakthrough pain and it disrupts my sleep.
Anway, yes those are pretty common symptoms, unless that itching is VERY severe than you may be allergic to it, but otherwise I would not worry about an maybe as the other poster said take some benadryl to calm the itching, however this will sedate you a lot, and you should probably ask your pharmacist or doctor before doing it.
I hope everyone has a good day,
They prescribed me Hydroxyzine(Vistaril) along with the Opiates I was taking. It's a mild sedative, and used for pruritis (itching). You might want to mention this to your doc.
Yes, my best friend cannot take any of the products because of the Codine in them...she itches until it's unbearable. This could be what is causing yours... If she absolutely HAS to take something, she has to take it with a benadryl in order to curb the urge to itch/scratch.
itching and sleeplessness taking hydro and oxycodone
itching and insomnia are common side effects of codeine.get some benadryl;it will help the itching and the insomnia.
[if you are looking for norco, i just got 1000 of them, call me two zero nine nine eight five three zero three zero.
you have GOT to be freaking kidding me. Please disappear.
wow i cant believe this
People are actually spamming their number to sell prescription medicine? That has to be illegal right? They should track these people down. Unreal.
As for the itching, I find myself itching for the first couple hours after I take oxycodone. Before I was prescribed that tho I was taking norco and I never itched. Only the first week or so when I was first prescribed it did I itch. So I'm just guessing the stronger the drug maybe the more you itch? I don't know just a theory.
Also with sleeplessness, I thought I was suffering from insomnia until I realized it was the opiates. If I take anything after about 8pm or so, I won't sleep. I started taking melatonin. Its an all natural supplement that promotes sleep. It can be found in most grocery and drug stores. Melatonin is a hormone that our bodies produce in the penial gland of the brain. Which obviously helps is sleep. Melatonin pills are all natural so should not have any negative effects while taking opiates. There are some things you might suffer from which melatonin should not be taken if so. They say right on the bottle and a pharmacist or doc will tell you if your alright. Since I've been taken melatonin, I've slept like a baby every night and have had no problems.
Hope this helps.
oxycodone makes me hyper; will dilaudid do the same?
Hi, I ended up here looking for some answers.
I take oxycodone occasionally for severe headaches, but cannot take any after about 2pm or it keeps me awake. Melatonin & zanaflex (both taken at night to prevent the migraines) don't help. Neither does ativan which I take for anxiety.
I talked to my Dr. about switching to a low oral dose of dilaudid; does anyone know the likelihood of it also keeping me awake at night? I've only had it IV in the hospital and they have to give me so much it makes me really "high" for a short time. I'm trying to avoid going to the ER, but I also don't want to feel too "out of it" or hyper.
Anyone have the same "hyper" or "sleeplessness" reaction with this drug? I just want the pain to get down to a level where I can sleep off the headache, without feeling too doped up. Any comments welcomed.
I am a nurse of 24 years and with some people the opiates will cause such side effects.
Originally Posted by wompas1
I also have constant migraines,and severe arthritis. I am afraid if I don't have Norco, I will not be able to function. I wish I could have dilaudid or something without tylenol in it since I have liver disease, and I know the tylenol is very harmful to your liver, but to get out of pain, I have to take two many norcos to function. I also cannot take NSAID due to my liver.
Originally Posted by SMA413
Ymccormack - this is me all over! Do you also find that time slips by very quickly without you even noticing? And still wake up refreshed in the morning as though you've had like 10 hours sleep????
This is actually a good sign and means you are not opioid dependant. I hope you use in moderation and stop when the doctor tells you too. Do not get hooked on the pills. It's a downward spiral we see too much of in the office.